Alert archive / Louisiana / Tornado Warnings in 2017
Tornado Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 28, 2017, 7:24 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 7:24 PM CDT (00:24 UTC)
- Expired
- May 28, 2017, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Natchitoches Parish, LA, Sabine Parish, LA
The radar
The Ft Polk radar (KPOE), 32 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:19 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
767
WFUS54 KSHV 290024
TORSHV
LAC069-085-290115-
/O.NEW.KSHV.TO.W.0079.170529T0024Z-170529T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
724 PM CDT SUN MAY 28 2017
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southern Natchitoches Parish in northwestern Louisiana...
East central Sabine Parish in northwestern Louisiana...
* Until 815 PM CDT
* At 722 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Many, or 22 miles north of Anacoco,
moving east southeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Many, Florien, Fisher, Kisatchie, Cloutierville, Melrose, Flora,
Mount Carmel, Bellwood, Chopin and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3137 9303 3136 9321 3149 9353 3166 9341
3159 9282 3139 9289 3139 9291 3137 9292
3135 9299
TIME...MOT...LOC 0022Z 290DEG 44KT 3157 9345
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
061 follow-up statement
027
WWUS54 KSHV 290047
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
747 PM CDT SUN MAY 28 2017
LAC069-085-290115-
/O.CON.KSHV.TO.W.0079.000000T0000Z-170529T0115Z/
Natchitoches LA-Sabine LA-
747 PM CDT SUN MAY 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHERN
NATCHITOCHES AND EAST CENTRAL SABINE PARISHES...
At 747 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Kurthwood, or 13 miles north of
Anacoco, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kisatchie, Cloutierville, Melrose, Flora, Bellwood, Chopin and Gorum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3137 9303 3136 9321 3142 9337 3164 9325
3159 9282 3139 9289 3139 9291 3137 9292
3135 9299
TIME...MOT...LOC 0047Z 281DEG 24KT 3145 9327
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 28, 7:18 PM CDT, 6 minutes earlier.
Area forecast discussion, May 28, 7:18 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 718 PM CDT Sun May 28 2017 .AVIATION... For the ArkLaTex, a large SQ line well S of KELD, and other cells W still near KTXK, but the line snakes down across Toledo Bend toward KLFK. KMLU will see it as well in the next couple of hrs with gusty winds and small hail possible. Overnight this system will push out of the area with a weak cold front sinking in shftg S winds to N/NE perhaps down to along I-20, but the front will wave back N a bit Mon. w/ another round of mainly p.m. tstms w/ gusty winds. This pattern will slowly erode by mid to late week. /24/ && .PREV DISCUSSION... /issued 412 PM CDT Sun May 28 2017/ DISCUSSION... The cold front, weak as it is, is nosing into Northeast Texas to Mineola and Gilmer. Thunderstorms will lend a convective outflow assist and help to foster a good push into much of the ArkLaTex. The HRRR has been playing catch up all day and is not too far off now, but really explodes with much more widespread activity into the evening along and South of I-20. The models nudge a weak surface high down to along I-30 and put the shields up with an active week for many rain wise South of the boundary, which is still much of our area. The cold front will sort of run out of gas and remain parked in the ArkLaTex just drifting back and forth in the light South wind and numerous outflows to boost coverage for the next few days. Some maybe heavy at times and all with dangerous lightning. If thunder roars, go indoors. Good advice for the kiddo's going forward into the rest of spring 2017. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 80 68 80 / 70 50 30 30 MLU 72 81 67 80 / 70 60 30 30 DEQ 61 86 62 85 / 20 10 10 20 TXK 66 82 64 82 / 50 20 10 20 ELD 66 78 66 81 / 50 40 20 30 TYR 66 79 66 82 / 50 40 20 30 GGG 68 80 66 81 / 70 40 20 30 LFK 71 81 68 82 / 80 60 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24
Hazardous weather outlook, May 28, 12:17 PM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1217 PM CDT Sun May 28 2017 LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-291730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for much of Eastern Texas and for all of Louisiana along and South of the I-20 corridor. .DAY ONE...This Afternoon and Tonight... Overnight thunderstorms have been ongoing into the afternoon along I-20 from Shreveport to Ruston and Monroe. This will persist with daytime heating while slowly moving Southeast. Some Hail has occurred with these storms in particular and more is possible. During the afternoon expect new thunderstorm development to be likely in East Texas, and then overspreading much of the ArkLaTex into the evening as the cold front and an upper low move over head. Hail and damaging winds will be possible with more heating and destabilization. If thunder roars, go indoors and clear the lake if boating. Lightning is very dangerous, so be safe this holiday weekend. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This is a weak cold front and will only hold the chance for more thunderstorms to occur on Memorial day and into much of the new work week along and South of I-20 where rain is much needed for the year as a whole. Along with the blessing of rain will come the threat for gusty winds as temperatures heat up. Also the threat for dangerous lightning will remain for those out of doors. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed later today. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 291730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion- 1217 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for Southern Arkansas, Southeast Oklahoma and adjacent Northeast Texas along I-30. .DAY ONE...This Afternoon and Tonight... The cold front will ease across the I-30 corridor late today and after a busy overnight, the chance for many more thunderstorms has diminished. However, isolated strong thunderstorms may yet accompany the front later today and early evening as an upper disturbance moves over the area. Hail would be the primary threat from anymore strong storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This cold front is fairly weak, but may have enough of an influence to keep most of the new week's thunderstorm activity more or less focused along the I-20 corridor into midweek. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 24
In the hours before
Local storm report, May 28, 2:08 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 4 W RED CHUTE 32.58N 93.67W
05/28/2017 E1.00 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL IN THE
TIBURON NEIGHBORHOOD VIA NWS SHREVEPORT
FACEBOOK PAGE.
&&
20Local storm report, May 28, 2:14 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 4 N BOSSIER CITY 32.59N 93.70W
05/28/2017 E1.00 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS HAIL IN THE LAKEWOOD
NEIGHBORHOOD IN NORTH BOSSIER.
&&
20Local storm report, May 28, 2:21 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL RED CHUTE 32.58N 93.61W
05/28/2017 E0.88 INCH BOSSIER LA PUBLIC
PUBLIC REPORTS NICKEL SIZE HAIL IN DOGWOOD
NEIGHBORHOOD VIA NWS SHREVEPORT FACEBOOK
PAGE.
&&
20Local storm report, May 28, 3:34 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 4 SW HOCHATOWN 34.16N 94.71W
05/28/2017 MCCURTAIN OK PUBLIC
LARGE TREE DOWN ON MARINA LANE NEAR BEAVERS
BEND MARINA.
&&
20Special weather statement, May 28, 3:35 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
335 PM CDT SUN MAY 28 2017
TXZ110-124-125-282115-
Upshur TX-Camp TX-Wood TX-
335 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...WESTERN UPSHUR AND
SOUTHWESTERN CAMP COUNTIES UNTIL 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Quitman, or 10 miles north of Mineola, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Winnsboro, Quitman, Rosewood, Pleasant Grove, Hainesville,
Golden, Forest Hill, Alba, Yantis, Perryville, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9500 3259 9496 3266 9556 3272 9564
3296 9566
TIME...MOT...LOC 2034Z 272DEG 49KT 3281 9554
PalmerSpecial weather statement, May 28, 4:18 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT SUN MAY 28 2017
TXZ108-110>112-124>126-136>138-282200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Franklin TX-Morris TX-
418 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHWESTERN
CASS...WESTERN MARION...NORTHWESTERN HARRISON...SOUTHWESTERN
FRANKLIN...EASTERN WOOD...UPSHUR...SOUTHERN MORRIS...CAMP AND
NORTHWESTERN GREGG COUNTIES UNTIL 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longview, Marshall, White Oak, Gladewater, Gilmer, Pittsburg,
Winnsboro, Leesburg, Jefferson, Linden, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Scroggins, Berea and Harleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9532 3296 9531 3299 9531 3300 9485
3298 9482 3300 9482 3301 9434 3253 9428
3255 9539
TIME...MOT...LOC 2117Z 259DEG 34KT 3276 9490
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Flash Flood Warning | SHV | De Soto, Red River, Sabine | 3 hr |
| May 28, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 51 min |
| May 28, 7:30 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 60 min |
| May 28, 7:43 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 62 min |
| May 28, 8:00 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, De Soto, Jackson, Lincoln and 6 more | 3 hr |
| May 28, 8:05 PM CDT | Tornado Warning | SHV | Winn | 40 min |
| May 28, 8:18 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 44 min |
| May 28, 8:30 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| May 28, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 66 min |
Nearby
Tornado Warnings in Louisiana, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.